MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Post Operative Wound Infection (2446)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.The patient reported soreness around incision area on (b)(6) 2023.When they woke up on (b)(6) 2023, the neck incision was warm to the touch and swollen.The patient did not report a fever.The patient was hospitalized on (b)(6) 2023.The patient was diagnosed with cellulitis.The pocket was flushed on (b)(6) 2023, and it was noted the ipg was free floating in the pocket.It was noted that the ipg had been sutured with two sutures at the initial implant.Cultures were positive for strep a.The pocket was irrigated again on (b)(6) 2023, and the ipg was replaced.The new ipg was placed sub-pectorally in an antibacterial pouch, a wound vac was placed and the patient was administered antibiotics.The patient was discharged on an unknown date.As of (b)(6) 2023, the wound vac had been removed as there was no further drainage from the incision, the incision site was healing, and the patient was doing well.An appointment was set for (b)(6) 2023 to assess if the antibiotics should be continued.
 
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Analysis in progress.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
The reported ipg and csl were received at cvrx for analysis.There were minor gouges and scratches observed on the ipg header which is not unusual for an explanted ipg.The cause of the scratches is undetermined but is likely the result of explanting and handling of the ipg.Light stains were observed which is not unusual for an explanted ipg as it must go through decontamination which uses chemical solutions.The cause of the reported event could not be conclusively determined.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Updated fileds: b4, b5, g3, g6, h2, h11 cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.The patient reported soreness around incision area on (b)(6) 2023.When they woke up on (b)(6) 2023, the neck incision was warm to the touch and swollen.The patient did not report a fever.The patient was hospitalized on (b)(6) 2023.The patient was diagnosed with cellulitis.The pocket was flushed on (b)(6) 2023, and it was noted the ipg was free floating in the pocket.It was noted that the ipg had been sutured with two sutures at the initial implant.Cultures were positive for strep a.The pocket was irrigated again on (b)(6) 2023, and the ipg was replaced.The new ipg was placed sub-pectorally in an antibacterial pouch, a wound vac was placed and the patient was administered antibiotics.The patient was discharged on an unknown date.As of (b)(6) 2023, the wound vac had been removed as there was no further drainage from the incision, the incision site was healing, and the patient was doing well.As of (b)(6) 2023, the patient was doing well.The physician did not consider the area to be infected, but antibiotics were continued.On (b)(6) 2023, the patient returned for an unscheduled follow-up and reported that they experienced swelling on their neck.An ultrasound was ordered and from the result there was no infection.It was believed that the site of the electrode was inflamed or irritated.The patients therapy was turned down to its previous setting before the inflammation occurred.On (b)(6) 2023, the patient reported that the swelling reduced.A follow-up appointment was scheduled for (b)(6) 2023 to re-assess the swelling.It was believed that the swelling at the site of the electrode was an in-grown hair.On (b)(6) 2025, the patient experienced an infection that presented with a puss nodule at the neck site and swelling at the pocket.The patient was seen by infectious disease and the vascular surgeon, and it was decided that the patient was going to start antibiotics.The patient will remain on the antibiotics for the remainder of their life as this was a recurring infection.There was no plan for surgical intervention as the infection was superficial.Around (b)(6) 2025, the patient presented to infectious disease with suspicion of a recurrence of the infection.On (b)(6) 2025, the patient device was explanted.Per the surgeon, the neck and pocket site looked infected and the root cause of the infection was unknown.Samples were sent for testing and the device was returned to cvrx headquarters.There was no plan to implant a new device.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h11.Cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.The patient reported soreness around incision area on (b)(6) 2023.When they woke up on (b)(6) 2023, the neck incision was warm to the touch and swollen.The patient did not report a fever.The patient was hospitalized on (b)(6) 2023.The patient was diagnosed with cellulitis.The pocket was flushed on (b)(6) 2023, and it was noted the ipg was free floating in the pocket.It was noted that the ipg had been sutured with two sutures at the initial implant.Cultures were positive for strep a.The pocket was irrigated again on (b)(6) 2023, and the ipg was replaced.The new ipg was placed subpectorally in an antibacterial pouch, a wound vac was placed and the patient was administered antibiotics.The patient was discharged on an unknown date.As of (b)(6) 2023, the wound vac had been removed as there was no further drainage from the incision, the incision site was healing, and the patient was doing well.As of (b)(6) 2023, the patient was doing well.The physician did not consider the area to be infected, but antibiotics were continued.On (b)(6) 2023, the patient returned for an unscheduled follow-up and reported that they experienced swelling on their neck.An ultrasound was ordered and from the result there was no infection.It was believed that the site of the electrode was inflamed or irritated.The patients therapy was turned down to its previous setting before the inflammation occurred.On (b)(6) 2023, the patient reported that the swelling reduced.A follow-up appointment was scheduled for (b)(6) 2023 to reassess the swelling.It was believed that the swelling at the site of the electrode was an in-grown hair.On (b)(6) 2025, the patient experienced an infection that presented with a puss nodule at the neck site and swelling at the pocket.The patient was seen by infectious disease and the vascular surgeon, and it was decided that the patient was going to start antibiotics.The patient will remain on the antibiotics for the remainder of their life as this was a recurring infection.There was no plan for surgical intervention as the infection was superficial.
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2, h11.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h3, h6, h10.The reported ipg and csl were received at cvrx for analysis.The ipg and lead were both examined and there was no indication on the devices of any nonconformances that are not attributed to the explant procedure.The ipg had a dent and scratches that appear to be from a pliers or similar insert.There are also scratches on the ipg header that have the same pattern.The lead was received in three sections as it was cut during the explant.The coils are stretched and damaged in multiple places that are typical of the lead being explanted.The sutures are still attached to the suture wing and backer disc.All of the visual damage are items that are 100% visually inspected during production.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key17969108
Report Number3007972010-2023-00051
Device Sequence Number7670047
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)230831
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer09/20/2023
09/20/2023
06/13/2025
08/11/2025
09/26/2025
01/23/2026
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/18/2023
11/29/2023
07/11/2025
09/08/2025
10/24/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexUnknown